MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMARP CV TB/IN S3 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMARP CV TB/IN S3 12.5; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 96-2032
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Pain (1994); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical adverse event received for hypermobility of the knee and spin out.Event is serious and is considered severe.Event is possibly related to both device and procedure.Date of implant: (b)(6) 2014.Date of revision: unk.Date of event: (b)(6) 2022.(left knee).Treatment: revision; insert was removed.
 
Additional Manufacturer Narrative
(b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Operative notes state that total knee arthroplasties on bilateral knees were performed on (b)(6) 2014 utilizing johnson and johnson implants were utilizing including bilateral resurfacing of the patella.The cement manufacturer is not noted, nor is a sticker sheet provided.Clinic notes state that on (b)(6) 2022 the patient has come in for evaluation of her bilateral knee replacements from 8 years prior.Over the past 6 weeks, she has noticed popping in her left knee when she goes from sitting cross-legged to extension.This causes pain and swelling.She has had a brace ¿which has helped a bit.¿ physical examination states she has a lot of varus and valgus laxity in both knees of 4-5mm each.The surgeon states she likely has a spinout of the left knee.The surgeon states she is a good candidate for bilateral knee polyethylene exchanges.This complaint is currently capturing a revision of the insert and will be updated to a planned insert exchange and joint instability.A review of the system will be conducted and if needed, a new complaint will be created regarding the planned poly exchange on the right knee for instability as this pc is capturing the left knee only.Follow-up will also need to be conducted to determine if the revision has now occurred.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not received for examination.Based on the visual analysis of the provided photographic evidence, it cannot be determined a depuy's device failure or malfunction which could contribute to the reported event.No unintended rotation/movement was possible to be observed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PFC SIGMARP CV TB/IN S3 12.5
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15568766
Report Number1818910-2022-19908
Device Sequence Number6576146
Product Code NJL
UDI-Device Identifier10603295240754
UDI-Public10603295240754
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-2032
Device Catalogue Number962032
Device Lot Number3626763
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer10/04/2022
11/21/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date10/19/2022
11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEPUY CMW 1 40G; MBT CEM KEEL TIB TRAY SZ2.5; PFC*SIGMA C/R NPOR FEM LT SZ 3; PFC*SIGMA/OV/DOME PAT 3PEG,35
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite